MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUSTAT; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUSTAT; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-6110
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the physician found the fiber was not emitting energy after 2 joules and 11 seconds of use.A break was observed on the fiber body and low level energy was observed to be emitted from the location of the break.The fiber was replaced and a second fiber was used to complete the procedure without any consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: with the available information boston scientific concluded that the reported fiber break was confirmed as analysis found a break in the fiber body.Analysis also found the metal tip was bent and the glass cap/tip was broken.It is probable that the observed condition of the fiber occurred due to excessive manipulation of the fiber during the procedure.The interaction between the user and the device caused or contributed to the error.Device history record (dhr) review: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Device technical analysis: the fiber was returned and upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.Analysis of the fiber found a break in the fiber body.The metal tip was bent, and the glass cap/tip was broken.Labeling review: the device instructions for use (ifu) was reviewed.The ifu states: before beginning with the surgical procedure, the accustat should be checked for damage during shipment.The accustat is a glass fiber and any damage to the jacket or fiber core will result in the emission of uncontrolled laser energy.Do not probe or attempt to retract tissue with the accustat, to do so may result in fiber breakage.Investigation conclusion: based on the information available, a conclusion code of unintended use error caused or contributed to event was assigned to this investigation.

Brand Name
ACCUSTAT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11952343
Report Number2124215-2021-15641
Device Sequence Number1058433
Product Code GEX
UDI-Device Identifier00878953000121
UDI-Public00878953000121
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K924644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2021
Device Model Number0010-6110
Device Catalogue Number0010-6110
Device Lot Number0023079828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR